Alert archive / Michigan / Gale Warnings in 2008
Gale Warning 34, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 10, 2008, 10:22 PM EST. It took effect at Dec 11, 2008, 12:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 10:22 PM EST (03:22 UTC)
- In effect from
- Dec 11, 2008, 12:00 AM EST
- Expired
- Dec 11, 2008, 11:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
818 WHUS73 KAPX 110322 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 PM EST WED DEC 10 2008 LMZ341-342-344>346-LSZ321-111000- /O.UPG.KAPX.SC.Y.0121.000000T0000Z-081211T2200Z/ /O.NEW.KAPX.GL.W.0034.081211T0500Z-081211T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1022 PM EST WED DEC 10 2008 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL RAPIDLY INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS TOWARD MIDNIGHT... PERSISTING THROUGH SUNRISE. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-LSZ322-111000- /O.CON.KAPX.SC.Y.0121.000000T0000Z-081211T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1022 PM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. LOW PRESSURE WILL TRACK THROUGH LAKE SUPERIOR LATE TONIGHT THROUGH THURSDAY. WITH THIS SYSTEM...GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE REGION TONIGHT AND PERSIST THROUGH THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
688 WHUS73 KAPX 110821 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 321 AM EST THU DEC 11 2008 LMZ341-342-344>346-LSZ321-111600- /O.EXT.KAPX.GL.W.0034.000000T0000Z-081211T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 321 AM EST THU DEC 11 2008 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-LSZ322-111630- /O.CON.KAPX.SC.Y.0121.000000T0000Z-081211T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 321 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LOW PRESSURE WILL TRACK THROUGH LAKE SUPERIOR LATE TONIGHT THROUGH THURSDAY. WITH THIS SYSTEM...GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE REGION TONIGHT AND PERSIST THROUGH THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
245 WHUS73 KAPX 111610 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1110 AM EST THU DEC 11 2008 LMZ341-342-344>346-LSZ321-112200- /O.EXP.KAPX.GL.W.0034.000000T0000Z-081211T1600Z/ /O.EXA.KAPX.SC.Y.0121.000000T0000Z-081211T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1110 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LMZ323-LSZ322-112200- /O.CON.KAPX.SC.Y.0121.000000T0000Z-081211T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1110 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 10, 10:14 PM EST, 8 minutes earlier.
Area forecast discussion, Dec 10, 10:14 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1014 PM EST WED DEC 10 2008
.SYNOPSIS.../ISSUED AT 426 PM/
LOW PRESSURE WILL SLIDE ACROSS LAKE SUPERIOR LATE TONIGHT THROUGH
THURSDAY...BRINGING LIGHT SNOW ACCUMULATIONS TO MOST OF NORTHERN
MICHIGAN. HOWEVER...STRONG SOUTHWEST FLOW OFF LAKE MICHIGAN WILL
PRODUCE LOCALLY HIGHER AMOUNTS IN PORTIONS OF EASTERN UPPER...ALONG
WITH AREAS OF BLOWING SNOW.
LAKE EFFECT SNOWS WILL DEVELOP LATER THURSDAY IN THE WAKE OF THIS
SYSTEM...BUT ACCUMULATIONS ARE EXPECTED TO BE RATHER MINIMAL. A
WARMING TREND IS ON TAP FOR THE WEEKEND...AS A STRONG STORM SYSTEM
IS EXPECTED TO LIFT INTO FAR WESTERN LAKE SUPERIOR. DEEP WARM AIR
WILL OVERSPREAD THE REGION...AND WILL PROVIDE CHANCES FOR A SLOPPY
MIX OF WINTRY PRECIPITATION INTO EARLY NEXT WORK WEEK.
ADAM
&&
.SHORT TERM.../ISSUED AT 1014 PM/...TONIGHT
GOING FCST IN PRETTY GOOD SHAPE WITH MAINLY LIGHT SNOW EVENT
BEGINNING WITH THE APPROACH OF CLIPPER SYSTEM INTO THE UPR MIDWEST.
MODEST SHOT OF 700-300MB -DIVQ SUPPORTING A LOOSELY ORGANIZED AXIS
OF LIGHT SNOW INTO THE CENTRAL U.P...WHILE WING OF LIGHTER RETURNS
DEVELOPING ACRS EASTERN UPR IN RESPONSE TO ONSET OF MID LEVEL
ISENTROPIC ASCENT. LAKE MICHIGAN SLOW TO GET IN ON THE ACT THUS FAR
WITH BOUNDARY LAYER FLOW JUST NOW BECOMING SOUTHWESTERLY...HOWEVER
LAKE ENHANCED SNOWS SHOULD GET UNDERWAY BY 06Z AS AXIS OF BETTER
FORCING ARRIVES AND 850-700MB RH AGAIN INCREASES. GOING ADVISORY
LOOKS OK GIVEN LIKELY BLOWING SNOW COMPONENT AS 950-850MB SPEED MAX
ADVANCES OVR THE NORTH...WHICH ALSO PLAYS INTO SHORT TERM GALE
CONCERNS (SEE MARINE SECTION BELOW). GIVEN SLOW ONSET...HAVE LOWERED
SNOW TOTALS JUST A HAIR ACRS EASTERN UPPER...BUT STILL APPEARS A
GENERAL 1 TO 2 FOR MOST SPOTS...LOCALLY 3 TO 5 INTO WESTERN
CHIP/MACK WHERE LAKE BANDING SETS UP. ELSEWHERE...LACK OF FORCING
FOR ASCENT MANDATES A REDUCTION TO POPS ACRS MUCH OF NORTHEAST LOWER
THRU THE NIGHT. GOING LOWS LOOK FINE...TWEAKED DOWN JUST A HAIR OVR
FAR EASTERN UPR WHERE DRAINAGE FLOW CONTINUES TO HOLD STRONG BUT
SHOULD LOSE THE BATTLE SHORTLY WITH INCOMING SHOT OF LOW LEVEL WARM
ADVECTION.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 426 PM/...THURSDAY NIGHT AND BEYOND
THURSDAY NIGHT THROUGH NEXT WEDNESDAY...MORE OF THE SAME TO START
WITH MODERATING TEMPERATURES OVER THE WEEKEND BEFORE MORE COLD AIR
INVADES THE REGION EARLY NEXT WEEK. THE MAIN LONG TERM FORECAST
CONCERNS REVOLVE AROUND THE EXTENT OF LAKE EFFECT THROUGH FRIDAY
NIGHT...HOW FAST AND HOW MUCH IT WILL WARM UP AS WELL AS
PRECIPITATION TYPE OVER THE WEEKEND...AND THE TIMING OF THE COLD AIR
EARLY NEXT WEEK.
THURSDAY NIGHT AND FRIDAY...PLENTY OF OVER LAKE INSTABILITY WITH 850
MB TEMPERATURES SETTLING INTO THE NEGATIVE MIDDLE AND UPPER TEENS
CENTIGRADE. NORTHWEST WINDS VEER INTO THE NORTH LATE THURSDAY NIGHT
THEN THE FLOW BACKS INTO THE WEST OR SOUTHWEST BY LATE FRIDAY.
INVERSION HEIGHTS ARE A SOMEWHAT UNIMPRESSIVE 4000 FEET OR SO
THROUGH LATE THURSDAY NIGHT....THEN INCREASED VERTICAL MOTION FROM A
SHORT WAVE MOVING THROUGH THE FLOW PUSHES THEM UP TO BETWEEN 6000
AND 7000 FEET BY EARLY FRIDAY (ALONG WITH AN UPTICK IN MOISTURE AS
850-700 MB RH INCREASES FROM ABOUT 60 PERCENT TO BETWEEN 70 AND 80
PERCENT). SO IT LOOKS LIKE NORTHWEST FLOW AREAS STAND TO SEE A
COUPLE TO A FEW INCHES THURSDAY NIGHT WITH LAKE EFFECT BANDS
SHIFTING AROUND ON FRIDAY LIMITING ACCUMULATIONS. LOWS MAINLY IN THE
TEENS AND HIGHS IN THE UPPER TEENS TO LOWER 20S.
FRIDAY NIGHT...SOUTHWEST FLOW LAKE EFFECT SNOW SHOWERS LOOK LIKE A
GOOD BET WITH CONTINUED DECENT INSTABILITY AND MOISTURE SO HAVE
UPPED POPS TO LIKELY IN FAVORED AREAS WITH CHANCE POPS ELSEWHERE.
LOWS IN THE SINGLE DIGITS ABOVE ZERO INLAND TO THE MIDDLE AND
PERHAPS UPPER TEENS NEAR THE LAKE MICHIGAN SHORELINE.
SATURDAY AND SATURDAY NIGHT...WARM ADVECTION OUT AHEAD OF A
DEVELOPING STORM SYSTEM IN THE PLAINS WILL BRING A CHANCE OF SNOW TO
THE REGION. DEPENDING UPON HOW FAST THE WARMER AIR ALOFT ARRIVES WE
MAY GET INTO PRECIPITATION TYPE ISSUES SATURDAY NIGHT. HIGHS
SATURDAY WITHIN A COUPLE OF DEGREES EITHER SIDE OF FREEZING WITH
TEMPERATURES ONLY FALLING BY A FEW DEGREES IF AT ALL SATURDAY NIGHT.
SUNDAY AND SUNDAY NIGHT...EXTENDED MODELS ARE IN GOOD AGREEMENT THAT
THE PLAINS STORM SYSTEM TRACKS BY TO OUR WEST. WARMER AIR ADVECTS
INTO MICHIGAN OUT AHEAD OF THIS SYSTEM (ESPECIALLY ALOFT) BUT HOW
MUCH WARMING IS REALIZED AT THE SURFACE IS PRETTY QUESTIONABLE AT
THIS POINT (MODEL SOUNDINGS BARELY INCH SURFACE TEMPS TO ABOVE ZERO)
AS THE TRACK IS NOT TOO FAR TO OUR WEST. THEREFORE...WILL ADD IN
FREEZING RAIN INTO THE RAIN OR SNOW MIX AND HIGHLIGHT THE POTENTIAL
HAZARD IN THE HAZARDOUS WEATHER OUTLOOK.
MONDAY THROUGH WEDNESDAY...EXTENDED MODELS ARE MORE BULLISH IN
BRINGING ANOTHER SHOT OF ARCTIC AIR INTO THE REGION (850 MB TEMPS
ARE SHOWN TO PLUNGE DOWN TO BETWEEN THE NEGATIVE MIDDLE TEENS TO
NEGATIVE 20 C). THEREFORE...HAVE LOWERED TEMPERATURES...CHANGED FORM
OF PRECIPITATION TO MAINLY ALL SNOW (MAYBE A LINGERING MIX ACROSS
THE SOUTH ON MONDAY)...AND GONE WITH POPS THROUGH THE PERIOD FOR
LAKE EFFECT SNOW SHOWERS (POSSIBLY ENHANCED BY SHORT WAVES MOVING
THROUGH THE FLOW).
SULLIVAN
&&
.MARINE.../ISSUED AT 1014 PM/
AFTER COORDINATION WITH MQT...DECIDED TO GO WITH A SHORT FUSED GALE
WARNING FOR LAKE MICHIGAN AND WHITEFISH BAY AS STRONG CORE OF
950-900MB WINDS (PUSHING 40 KNOTS) ADVANCES OVR THE WATERS BETWEEN
ROUGHLY 05Z AND 12Z. DESPITE ONGOING WARM ADVECTION...SUFFICIENT
OVERLAKE INSTABILITY SHOULD EASILY ALLOW GALE GUSTS TO MIX
DOWN...AND WITH LOCALLY BACKED SOUTHEAST FLOW ACRS WHITEFISH
BAY...GALES LOOK EASILY ATTAINABLE NEAR WHITEFISH POINT WITH SMALL
CRAFT ADVISORIES ELSEWHERE. THEREAFTER...SMALL CRAFTS MAY ALSO BE
NEEDED ON THE LAKE HURON SIDE THURSDAY NIGHT INTO FRIDAY...THOUGH
SUCH ARE NOT CURRENTLY IN EFFECT.
LAWRENCE/ADAM
&&
.AVIATION.../ISSUED AT 625 PM/...VALID FOR 00Z TAFS
CLIPPER SYSTEM APPROACHING OVERNIGHT...WITH GRADUAL LOWERING OF
CEILINGS EXPECTED ALONG WITH PERIODIC LIGHT SNOW. OF BIGGEST
INTEREST WILL BE POTENTIAL FOR LAKE EFFECT BAND TO PIVOT INLAND
THU MORNING AS COLD FRONT PUSHES THROUGH...WHICH SHOULD PROVIDE A
PERIOD OF IFR CONDITIONS IN HEAVIER SNOW FOR KTVC/KPLN. WIND SHEAR
ALSO A CONCERN VERY LATE TONIGHT INTO MIDDAY MONDAY AS LOW LEVEL
JET CRANKS UP. IMPROVING CONDITIONS INTO THU AFTN FOR KTVC/KPLN
WHILE SYNOPTIC LIGHT SNOW SPREADS INTO KAPN WITH THE APPROACH OF
THE FRONT.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 11 AM EST THURSDAY FOR MIZ008-015.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LMZ323.
SMALL CRAFT ADVISORY FROM 11 AM TO 5 PM EST THURSDAY FOR LMZ341-
342-344>346.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR LMZ341-342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LSZ322.
SMALL CRAFT ADVISORY FROM 11 AM TO 5 PM EST THURSDAY FOR LSZ321.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR LSZ321.
&&Hazardous weather outlook, Dec 10, 4:42 PM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 442 PM EST WED DEC 10 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 442 PM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT HEAVIER LAKE EFFECT SNOW SHOWERS WILL DEVELOP OFF LAKE MICHIGAN TONIGHT...IMPACTING PRIMARILY WESTERN MACKINAC AND CHIPPEWA COUNTIES. IN ADDITION...GUSTY SOUTH TO SOUTHWEST WINDS WILL PRODUCE BLOWING SNOW AND FURTHER REDUCED VISIBILITIES ACROSS THIS AREA... ESPECIALLY ALONG US-2 IN MACKINAC COUNTY. SEE ONGOING WINTER WEATHER ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVIER LAKE EFFECT SNOW SHOWERS WILL IMPACT PORTIONS OF MACKINAC AND CHIPPEWA COUNTIES THROUGH THE DAY THURSDAY. GUSTY SOUTH TO SOUTHWEST WINDS SHIFTING TO THE WEST WILL PRODUCE BLOWING SNOW AND FURTHER REDUCED VISIBILITIES ACROSS THIS AREA. SEE ONGOING WINTER WEATHER ADVISORY FOR FURTHER DETAILS. A PLAINS STORM SYSTEM IS EXPECTED TO MOVE ACROSS WISCONSIN AND THE UPPER PENINSULA OF MICHIGAN LATE THIS WEEKEND. THIS TRACK MAY BRING A MIXTURE OF RAIN...FREEZING RAIN AND SNOW TO ALL OF NORTHERN MICHIGAN SUNDAY AND SUNDAY NIGHT LEADING TO ICY ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY SNOWFALL REPORTS AND HAZARDOUS WINTER WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. ADAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.